Document Open Access Logo

A Term Rewriting System for Kuratowski's Closure-Complement Problem

Authors Osama Al-Hassani, Quratul-ain Mahesar, Claudio Sacerdoti Coen, Volker Sorge



PDF
Thumbnail PDF

File

LIPIcs.RTA.2012.38.pdf
  • Filesize: 0.61 MB
  • 15 pages

Document Identifiers

Author Details

Osama Al-Hassani
Quratul-ain Mahesar
Claudio Sacerdoti Coen
Volker Sorge

Cite AsGet BibTex

Osama Al-Hassani, Quratul-ain Mahesar, Claudio Sacerdoti Coen, and Volker Sorge. A Term Rewriting System for Kuratowski's Closure-Complement Problem. In 23rd International Conference on Rewriting Techniques and Applications (RTA'12). Leibniz International Proceedings in Informatics (LIPIcs), Volume 15, pp. 38-52, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2012)
https://doi.org/10.4230/LIPIcs.RTA.2012.38

Abstract

We present a term rewriting system to solve a class of open problems that are generalisations of Kuratowski's closure-complement theorem. The problems are concerned with finding the number of distinct sets that can be obtained by applying combinations of axiomatically defined set operators. While the original problem considers only closure and complement of a topological space as operators, it can be generalised by adding operators and varying axiomatisation. We model these axioms as rewrite rules and construct a rewriting system that allows us to close some so far open variants of Kuratowski's problem by analysing several million inference steps on a typical personal computer.
Keywords
  • Kuratowski's closure-complement problem
  • Rewriting system

Metrics

  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    0
    PDF Downloads
Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail